Posted by: Scared | 2009-03-20

Severe panic attacks and lexamil

I was recently diagnosed with severe panic attacks (again).

I used to have panic attacks and had agoraphobia and I went onto Serlife for one year and then weaned myself off them with the help of my doctor.

I have been going through a stressful period over the last 6 months and was hit with my first panic attack in ages 2 weeks ago. I knew what it was and I was able to calm myself down. It worried me a bit but I thought I would have them now and then. After that i had at least 2 a day everyday and got only 2hrs of sleep per night.

Then that weekend (last weekend) I had 10 in one day - as soon as one ended and I thought I was okay the next one hit. I was drained and I feel emotionaly destroyed. I worked so hard to get back to some sense of normalcy (if thats even a word) and I feel like Im back where I started and have to start all over again.

I went to the doctor and she put me on Lexamil 10mg. This seems to have helped a bit, but I was only given 10 tablets to start out and I wasnt given any information. Could you tell me more about this medication and about its side effects?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Real Cybershrink | 2009-03-21

(Yes, it' s really Cybershrink, but I' m responding during my shopping expedition, from a Telkom store ).
OK, so the Panic Disorder has re-awakened. This can happen. But the number now occurring is unusually frequent, and needs early attention from your shrink. And if you don' t have a shrink, you probably need one. Exhausting indeed, and normalcy is an excellent word.
Lexamil is also an antidepressant, and can help, though it wouldn' t be my first choice for a situation like this. Presumably the idea behind giving you only 10 tablets was to see whether it suited you, with a view to changing to something else if it didn' t.
A psychiatrist could consider a wider range of meds, and also should be able to provide or refer you to someone who can provide, CBT, Cognitive-Behaviour Therapy, which can be highly effective in helping you to regain control of the panics, and of the underlying stress itself.

Reply to Real Cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.